Medication causing Apathy?

Use this section to discuss your experiences with prescription drugs, iron injections, and other medical interventions that involve the introduction of a drug or medicine into the body. Discuss side effects, successes, failures, published research, information about drug trials, and information about new medications being developed.

Important: Posts and information in this section are based on personal experiences and recommendations; they should not be considered a substitute for the advice of a healthcare provider.
curqlink
Posts: 67
Joined: Sat Jul 21, 2018 6:38 am

Re: Medication causing Apathy?

Postby curqlink » Wed Sep 19, 2018 7:26 pm

Tramadol by itself had never controlled my symptoms well enough to be able to go to sleep. But it does work fine for early symptoms by itself and taken with a other meds helps get me thru the night. I have been taking it for years and it has remained effective for me without too many issues. I do have problems with alerting tho. Thats why i have to add a combination of Lyrica and Gabapentin. And I don't know how long i will be able to handle the side effect of those two meds.

badnights
Moderator
Posts: 4956
Joined: Tue Mar 10, 2009 4:20 pm
Location: Northwest Territories, Canada

Re: Medication causing Apathy?

Postby badnights » Mon Sep 24, 2018 6:24 pm

I'm joining the conversation late, Steve, but another option to relieve the depression - perhaps in addition to rotation with tramadol - is you could try lifting weights. As a runner, you may not spend much time on strength exercises, but adding some powerlifting might help. Some people I know at my gym, including myself, have had this benefit from lifting.

I experienced daily low-grade depression and anxiety for years (not caused by opioids). This was despite playing ice sports 4-5 times a week. The depression and anxiety disappeared some time after I started at a HIIT gym, and it stays away as long as I don't skip more than 2 days in a row. I think it's related to the powerlifting component of the gym classes, rather than the cardio. Hopefully other people can get that benefit with less gym sessions.
Beth - Wishing you a restful sleep tonight
Click for info on WED/RLS AUGMENTATION & IRON
I am a volunteer moderator. My posts are not medical advice. My posts do not reflect RLS Foundation opinion.

Rustsmith
Moderator
Posts: 3444
Joined: Sat Sep 28, 2013 9:31 pm
Location: Pueblo, Colorado

Re: Medication causing Apathy?

Postby Rustsmith » Mon Sep 24, 2018 6:35 pm

Beth, thanks for the suggestion. For many years, running was all that I needed to address low grade depression. It requires at least 2 miles for me to get the endorphins flowing. As long as I kept that up, depression stayed away. I also do a little bit of weight lifting as part of my running training. I don't want to add too much body mass, but I also need some upper body strength to keep up my middle distance (1/2 to full mile) speed. Many think that speed comes from the legs, but it really comes from the arms because this is what keeps a runner in the air. It is also how I keep my leg turnover fast. The faster you pump your arms, the faster the legs go because they just naturally follow the cadence of the arms.

Unfortunately, what I recently experienced was different from depression and thankfully it started going away just a day after stopping the methadone.
Steve

Augmentation Evaluation http://bb.rls.org/viewtopic.php?f=4&t=9005

Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

QyX
Posts: 361
Joined: Wed Mar 13, 2013 12:53 pm
Location: Berlin / Germany

Re: Medication causing Apathy?

Postby QyX » Tue Sep 25, 2018 9:47 am

badnights wrote:I'm joining the conversation late, Steve, but another option to relieve the depression - perhaps in addition to rotation with tramadol - is you could try lifting weights. As a runner, you may not spend much time on strength exercises, but adding some powerlifting might help. Some people I know at my gym, including myself, have had this benefit from lifting.

I experienced daily low-grade depression and anxiety for years (not caused by opioids). This was despite playing ice sports 4-5 times a week. The depression and anxiety disappeared some time after I started at a HIIT gym, and it stays away as long as I don't skip more than 2 days in a row. I think it's related to the powerlifting component of the gym classes, rather than the cardio. Hopefully other people can get that benefit with less gym sessions.


Ya, I can confirm. Lifting has powerful and on lasting effects on depression and anxiety.

The effects can be so strong and powerful that it is hard to believe how massively lifting can push your energy and mood in general.

Once I am done withdrawing from Diazepam I can't wait to get back into it.

badnights
Moderator
Posts: 4956
Joined: Tue Mar 10, 2009 4:20 pm
Location: Northwest Territories, Canada

Re: Medication causing Apathy?

Postby badnights » Wed Sep 26, 2018 4:17 pm

The effects can be so strong and powerful that it is hard to believe how massively lifting can push your energy and mood in general.
Yes, such a huge effect it amazes me still. When you're a physician you can prescribe it!
Beth - Wishing you a restful sleep tonight
Click for info on WED/RLS AUGMENTATION & IRON
I am a volunteer moderator. My posts are not medical advice. My posts do not reflect RLS Foundation opinion.


Return to “Prescription Medications”

Who is online

Users browsing this forum: No registered users and 1 guest